How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chan Your Own Question
Dr. Chan
Dr. Chan, Ophthalmologist
Category: Eye
Satisfied Customers: 356
Experience:  Board Certified in ophthalmology
17282639
Type Your Eye Question Here...
Dr. Chan is online now
A new question is answered every 9 seconds

I have been using an eye cream on an off for about 6 months.

This answer was rated:

I have been using an eye cream on an off for about 6 months. I believe I was applying it incorrectly and have an under eye irritation as a result. I have recently stoped using it (2 days), but still feel itching under my eye. In addition my under eye area is red and somewhat swollen. I wondering if I should go to a doctor or a dermatolgist. Also what type of treatment should I expect.

HelloCustomer

What were the symptoms that got you started on the cream? What type of cream is it?

Customer: replied 7 years ago.
I had just had a baby and had not slept consistently for about nine months, so I had under eye circles. I began using the cream. The cream is for dark circle, wrinkles, and puffiness. It is from Victoria Principal's line.

Prior to using the cream, I had only had dark circles and eye puffiness.

Hello,

Sometimes the preservatives in cream and ointment can cause irritation and redness after you have been using it for a while. It seems prudent to stop it at this time. You may need a weak steroid cream to ease off the irritation and redness. Cool compresses may help also. But you may need to see an eye doctor to get some steroid ointment/cream for it.

As for the original symptoms, dark circles under eyes and puffiness may be allergies or lack of sleep. However, more often it is caused by thin skin and blood vessels leaking underneath. It seems that lasers or peels tend to work better than OTC creams and ointments.

I hope this helps and thank you.

Dr. Chan and other Eye Specialists are ready to help you